You are logged in as an admin user. This page is cached for performance until Wed, 10 Aug 2022 02:37:54 GMT. Preview latest contents by clicking Refresh.
Logout

Jean-Louis Tornatore

Professeur
univesité de Bourgogne
Participates in 3 items
Jean-Louis Tornatore est professeur l’université de Bourgogne où il enseigne le patrimoine, la muséologie et l’anthropologie, et chercheur au Centre Georges Chevrier – Savoirs : normes et sensibilités (CNRS-uB - Dijon). Ses recherches se déploient selon deux axes étroitement liés : celui d’une socio-anthropologie politique de la « relation au passé » (patrimoine, mémoire, culture) et des manières d’être « dans le temps », envisagée dans une perspective pragmatiste ; celui de l’expertise et de l’engagement du chercheur, envisagés dans une perspective « non-autoritaire ». Il a réalisé une longue enquête sur le travail de mémoire et de patrimoine accompli par des personnes ordinaires dans une région industrielle en crise, la Lorraine du fer, et consécutivement sur les processus de conversion artistique et culturelle de machines et de sites industriels – participant du rapport entre art, mémoire et patrimoine). Il a récemment coordonné et participé à deux recherches, l’une sur les affordances du monument et son public, l’autre sur les dynamiques populaires autour du « patrimoine culturel immatériel ». Il s’intéresse aujourd’hui aux formes émergeantes de « patrimonialisations citoyennes » et aux expériences de l’anticapitalisme.

Jean-Louis Tornatore is professor at the University of Burgundy, where he currently teach heritage studies, museology and anthropology, and researcher at the Centre Georges Chevrier – Savoirs: normes et sensibilités (CNRS-uB - Dijon). His research extends in two very closely connected directions: a political socio-anthropology of the "relationship to the past" (heritage, memory, culture) and of ways of being "in time," from a pragmatic perspective; and an anthropology of the expertise and commitment of researchers, from a "nonauthoritarian" perspective. He conducted a large-scale survey of the memory and heritage work carried out by regular people in an industrial area in crisis—the iron-rich Lorraine region—and the artistic and cultural recuperation of machines and industrial sites (connecting art, memory, and heritage). He coordinated and participated recently in two research projects, one on the affordances of monuments and their publics, the other on popular dynamics around the concept of "intangible cultural heritage." He is now interested in emerging forms of "civic heritage-izations" and experiences of anti-capitalism.

Publications récentes / recent publications : « Words for Expressing What We Care About. The Continuity and the Exteriority of the Heritage Experience », in Julien Bondaz, Florence Graezer Bideau, Cyril Isnart, Anais Leblon (dir.) Local Vocabularies of « Heritage ». Translations, Negotiations and Transformations / Les vocabulaires locaux du « patrimoine ». Traductions, négociations et transformations, Berlin-Münster-Wien-Zürich-London, Lit Verlag, 2015 ; « Retour d’anthropologie : le "Repas gastronomique des Français". Éléments d’ethnographie d’une distinction patrimoniale » / “Anthropology’s Payback: The Gastronomic Meal of the French. The Ethnographic Elements of a Heritage Distinction”,  Ethnographiques.org, n° 24, 2012 (en ligne) ; « Du patrimoine ethnologique au patrimoine culturel immatériel : suivre la voie politique de l’immatérialité culturelle » / “From ethnological heritage to intangible cultural heritage: following the political track of cultural immateriality”, in Chiara Bortolotto (dir.), Le patrimoine culturel immatériel. Enjeux d’une nouvelle catégorie, Paris, Éditions de la MSH, 2011, p. 213-232 ; « L’esprit de patrimoine » / “The spirit of heritage”, Terrain, 2010, n° 55, p. 106-127 ; (dir.), L’invention de la Lorraine industrielle. Quêtes de reconnaissance, politiques de la mémoire  / Inventing industrial Lorraine. Quests for recognition, politics of memory, Paris, Éditions Riveneuve, 2010.
 

Sessions in which Jean-Louis Tornatore participates

Tuesday 7 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)

Sessions in which Jean-Louis Tornatore attends

Friday 3 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:30
11:30
Public Debate: Heritage and Tourism | Débat public: Patrimoine et tourisme
1 hour 30 minutes, 11:30 - 13:00
Signup required

UQAM, pavillon Athanase-David (D) - DR-200

Roundtable with simultaneous translation / Table ronde avec traduction simultanée

Craig Bennett, Bennett Preservation Engineering PC, Charleston, South Carolina (Participant)

Martine Lizotte, École internationale d’hôtellerie et tourisme du Collège LaSalle (Moderator)

Pierre Mathieu, Explorateur Voyages (Participant)

France Lessard (Participant)

David Mendel, Mendel Tours (Participant)

13:00
13:00
What is Critical Heritage Studies: Open Forum
2 hours, 13:00 - 15:00
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS-R520

Workshop

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant)

Tim Winter, Deakin University (Moderator)

Adèle Esposito, Centre national de la recherche scientifique, UMR AUSser Architecture, Urbanistique, Société, France (Participant)

Zeynep Gunay, Istanbul Technical University (Participant)

Rodney Harrison, University College London (Participant)

Pedro Paulo Funari, Unicamp (Participant)

Ullrich Kockel, Intercultural Research Centre, Heriot-Watt University (Participant)

17:00
17:00
Opening Ceremony and Cocktail
2 hours 30 minutes, 17:00 - 19:30
Signup required

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potential)

Lucie Morisset, Canada Research Chair in Urban Heritage (Potential)

Clarence Epstein, Concordia University (Moderator)

Christine Zachary-Deom (Participant)

Luc Noppen, Canada Research Chair in Urban Heritage (Participant)

Serge Joyal (Participant)

Saturday 4 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00
11:00

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Valentina Vapnarsky, CNRS, FABRIQ’AM project, France (Moderator)

Anath Ariel de Vidas, CNRS, FABRIQ’AM project, France (Moderator)

13:30
13:30

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Session with simultaneous translation / Session avec traduction simultanée

Chiara Bortolotto, Institut interdisciplinaire d’anthropologie du contemporain, France (Moderator)

Benedetta Ubertazzi, University of Milan-Bicocca (Moderator)

18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld)
1 hour 30 minutes, 18:30 - 20:00
Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant)

Laurajane Smith, Australian National University (Moderator)

Sunday 5 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Valentina Vapnarsky, CNRS, FABRIQ’AM project, France (Moderator)

Anath Ariel de Vidas, CNRS, FABRIQ’AM project, France (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Session with simultaneous translation / Session avec traduction simultanée

Chiara Bortolotto, Institut interdisciplinaire d’anthropologie du contemporain, France (Moderator)

Benedetta Ubertazzi, University of Milan-Bicocca (Moderator)

14:00
14:00
Keynote: Renaming, Removal, Recontextualization of Heritage: Purging History, Claiming the Present, Imagining the Future? (What Change-Role for Heritage Professionals?) (James Count Early)
1 hour 30 minutes, 14:00 - 15:30
Signup required

Musée des Beaux-Ars de Montréal - Cummings Auditorium

Keynote with simultaneous translation / Conférence avec traduction simultanée

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Moderator)

Monday 6 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
15:30
15:30
Keynote: Il n'est de patrimoine qu'au futur...| Only in the future will it be heritage... (Xavier Greffe)
1 hour 30 minutes, 15:30 - 17:00
Signup required

Concordia, John Molson School of Business Building (MB) - MB 1.210

Keynote with simultaneous translation / Conférence avec traduction simultanée

Xavier Greffe, University paris I (Participant)

Luc-Normand Tellier, UQAM (Moderator)

Tuesday 7 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
19:00
19:00
Pawâ
4 hours, 19:00 - 23:00

La Scena - La Scena (intérieur)

Repas

Share this